Hi...I just found this site and it's been enormously reassuring. Thank you all for sharing your stories. I have "rare" PVCs and PACs controlled by Toprol XL. Recently my Dr attempted to change my proton pump inhibitor from Prilosec to Nexium, Protonix and another one I can't recall (brain snap!). They all worked to control the heartburn but in each case my PVC/PACs broke through at night after four days on the Rx. I went back to the Prilosec and it too let them break through after four days. I finally gave up and went back to Maalox! Anyone else have a similar problem with PPIs or ANY meds? Or is it possible I psyched myself into feeling the little buggers? I've had them for about five years, and as a said, they're considered "rare" (less than 100 a day.) Thanks, and again, thank you for this forum!
Unfortunately, we tent to attribute the cause of our PVCs to any change. Indeed, whenever I begin a new medication, it is fairly common for me to experience an increase in PVCs, at least for a few days. I have taken Prilosec, Nexium, and Protonix, and they all have been fairly successful reducing the acid.
If I take a medication and experience an increase in isolated PVCs, I am patient in waiting it out to see if it gets too bad for me to tolerate. If I take a medication and I experience PSVT or couplets, I usually get off the medication fast (I’m talking about Acid Reducing medications and antihistamines and the like, anything more serious I would consult with the Doctor before discontinuing, even if I need to phone the office at odd hours).
If you had 100 per day without the medication, and 200 per day with, this is still likely of little concern. Be careful with runs of PVCs, such as PSVT and Couplets. If you had anything unusual, you could consult with your Doctor.
I use the PPIs for several days, then off for several days. I have been taking one form or another for years. Originally, it was considered a risk to take them too long, tumor growth in rats or mice or some such thing, but it does not appear to have been significant cause of stomach tumors in humans, and Doctors are more liberal in prescribing them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.